Accutane affects the healing of skin since it shrinks the sweat glands. In my opinion, it would have nothing to do with wound healing after a rhinoplasty. I know my opinion is opposite to the other one you have been given, but the surgery is actually not on the skin, but on the bones and cartilage of your nose. All incisions are in mucosa , so I doubt that the Accutane will affect the nasal surgery.
Can I do a rhinoplasty after taking Accutane (20mg) for a month and a half?
You should wait 6 to 12 months after the drug has been discontinued.
Kenneth Hughes, MD
Los Angeles, CA
You need to be off accutane for at least 6 months to a year because it is a powerful drug that can impair wound healing.
Rhinoplasty after Taking Accutane for 6 Weeks
Accutane is a powerful and effective medication for the treatment of acne, but it can also interfere with normal healing after surgery involving the skin. I strongly advise patients to avoid potential complications folllowing an elective cosmetic procedure; having said that I tell my patients to delay rhinoplasty surgery for 6-12 months after accutane therapy.
It is dangerous to have any skin procedure after taking Accutane as it decreases the ability of the skin to heal. The rhinoplasty would go just fine but then you could get skin necrosis (a loss of skin).
It is best wait for one whole year and nothing less.
Accutane is a powerful and effective medicine that will not only reduce acne but will also impede the skins ability to heal. I have performed rhinoplasty on thicker skin individuals who had been off accutane for several months and had taken more that 6 months of the medicine. I would prefer not to operate on someone who has taken a recent course of accutane for obvious reasons. I think that since you have waited so many years to have your rhinoplasty surgery performed, it would be better to give yourself a few more months of accutane free time in order to insure the surgical outcome your rhinoplasty surgeon is trying to achieve. There is no blood test I am aware of and it really is not about the level of accutane in your system, but rather the status of the glands in your skin.